Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 298, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Aug 12, 2005, 6:04 PM CDT for Crane County, Upton County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2005, 6:04 PM CDT (23:04 UTC)
- Expired
- Aug 12, 2005, 7:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
Counties Crane County, TX, Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 61 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 539 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:37 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Aug 12, 2:37 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 237 PM CDT FRI AUG 12 2005 .SHORT TERM... ISOLATED SHOWERS AND THUNDERSTORMS ARE BEGINNING TO FIRE AGAIN DUE TO THE SHEAR AXIS. EXPECTING THE BEST COVERAGE LATE THIS AFTERNOON AND THIS EVENING TO BE OUT WEST WITH ADDED FAVOR OF HIGHER TERRAIN AND LOW LEVEL CONVERGENCE MAXIMUM. EXPECTING CONVECTION TO CONTINUE TONIGHT ESPECIALLY WESTERN AREAS AS AN UPPER TROUGH APPROACHES FROM THE WEST AND A MODERATE LOW LEVEL JET DEVELOPS EAST OF THE TROUGH AXIS. KEPT CHANCE POPS WESTERN 2/3 OF COUNTY WARNING AREA OVERNIGHT WITH SLIGHT CHANCE POPS EAST. ONLY MINOR TWEAKS WERE NEEDED TO THE GOING FORECAST. .LONG TERM... THE FOCUS FOR THE LONG TERM PORTION OF THE FORECAST WILL CONTINUE TO BE CENTERED ON RAIN CHANCES THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. OVERALL... THE LATEST MODEL DATA CONTINUES TO REMAIN CONSISTENT WITH THE CURRENT FORECAST... SO GENERALLY MINOR CHANGES WERE MADE. STRONG MID AND UPPER LEVEL WESTERLY FLOW IS CURRENTLY IN PLACE OVER THE NORTHERN PLAINS STATES. A MID-LEVEL SHORTWAVE TROUGH CURRENTLY CENTERED OVER CENTRAL IDAHO ALONG WITH A LONGWAVE TROUGH OVER THE SOUTHERN CANADIAN PROVINCES WILL MOVE INTO THE NORTHERN ROCKIES THROUGH SATURDAY... THEN INTO THE HIGH PLAINS THROUGH SUNDAY. THE ABOVE MENTIONED TROUGHS WILL AMPLIFY THE FLOW AS THEY TRANSLATE EAST... WITH SURFACE ANTICYCLOGENESIS TAKING SHAPE IN THE WAKE OF THESE FEATURES. THIS IS EXPECTED TO DRIVE A COLD FRONT INTO THE SOUTH PLAINS/NORTHERN PERMIAN BASIN LATE SUNDAY. MEANWHILE... SOUTHWESTERLY MID-LEVEL FLOW WILL GRADUALLY INCREASE OVER THE REGION... BRINGING AN INCREASE IN ATMOSPHERIC MOISTURE AND WEAK MID-LEVEL SHORTWAVE TROUGHS. WITH THE COLD FRONT EXPECTED TO SLOW OR STALL OVER THE SOUTH PLAINS/NORTHERN PERMIAN BASIN AND A MOIST AXIS (PWATS NEAR 1.75) EXTENDING FROM THE BIG BEND REGION INTO THE SOUTHEASTERN NEW MEXICO PLAINS... HEAVY RAINFALL WILL BE A CONCERN. FOR NOW... IT APPEARS THE FAVORED LOCATIONS FOR HEAVY RAINFALL WILL BE FROM THE BIG BEND REGION NORTH INTO THE SOUTHEASTERN NEW MEXICO PLAINS ON SUNDAY AND MONDAY. WE WILL CONTINUE A MENTION OF HEAVY RAIN IN THE HAZARDOUS WEATHER OUTLOOK. MID AND UPPER LEVEL RIDGING WILL GRADUALLY INCREASE OVER THE AREA BY MID WEEK WITH MOISTURE AND DAYTIME HEATING COMBINING TO PRODUCE ISOLATED TO SCATTERED STORMS FOR THE REGION. MAX TEMPERATURES THROUGH THE PERIOD WILL REMAIN SLIGHTLY BELOW NORMAL WITH PLENTY OF MOISTURE AND CLOUD COVER HELPING TO KEEP OVERNIGHT LOWS NEAR NORMAL. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 72 92 69 87 / 20 30 40 30 CARLSBAD NM 68 94 68 87 / 40 40 40 50 DRYDEN TX 73 93 73 90 / 20 20 20 30 FORT STOCKTON TX 72 95 71 88 / 30 30 30 50 GUADALUPE PASS TX 64 89 67 79 / 40 30 40 50 HOBBS NM 69 92 68 85 / 40 40 50 40 MARFA TX 59 88 60 81 / 30 40 30 60 MIDLAND INTL AIRPORT TX 70 92 69 87 / 20 30 30 40 ODESSA TX 72 93 70 88 / 20 30 30 40 WINK TX 74 97 73 93 / 30 30 30 50 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 12/06
Hazardous weather outlook, Aug 12, 2:00 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 200 PM CDT FRI AUG 12 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-131000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 200 PM CDT FRI AUG 12 2005 /100 PM MDT FRI AUG 12 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED OVERNIGHT. THE GREATEST COVERAGE OF STORMS IS EXPECTED ACROSS SOUTHEAST NEW MEXICO AND EXTREME WEST TEXAS...WEST OF A HOBBS TO PECOS TO FORT DAVIS LINE. BRIEF HEAVY RAIN...LOCAL DOWNBURST WINDS TO NEAR 60 MPH...AND SMALL HAIL ARE THE PRIMARY CONCERNS. IN ADDITION THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO THROUGH THE WEEKEND INTO EARLY NEXT WEEK. THUNDERSTORMS THAT DEVELOP WILL BE SLOW MOVING AND WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL AND FLOODING. AT THIS TIME...THE FAVORED LOCATIONS FOR HEAVY RAINFALL ARE THE BIG BEND REGION... DAVIS MOUNTAINS...UPPER TRANS PECOS AND SOUTHEASTERN NEW MEXICO PLAINS ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGER GROUPS ARE ENCOURAGED TO MONITOR WEATHER FORECASTS AND CONDITIONS THIS WEEKEND AND EARLY NEXT WEEK. BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD HEAVY RAINFALL AND LOCALIZED FLOODING THREATEN. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Aug 12, 4:58 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 458 PM CDT FRI AUG 12 2005 TXZ075-122300- PECOS- 458 PM CDT FRI AUG 12 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL PECOS COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER NORTH CENTRAL PECOS COUNTY AT 458 PM CDT...10 MILES WEST OF GIRVIN. THE NEARLY STATIONARY. STRONG WINDS WILL BE POSSIBLE ALONG TEXAS HIGHWAY 11 NORTHWEST OF GIRVIN. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Aug 12, 4:58 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 458 PM CDT FRI AUG 12 2005 TXZ075-122300- PECOS- 458 PM CDT FRI AUG 12 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL PECOS COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER NORTH CENTRAL PECOS COUNTY AT 458 PM CDT...10 MILES WEST OF GIRVIN. THIS STORM WAS NEARLY STATIONARY. STRONG WINDS WILL BE POSSIBLE ALONG TEXAS HIGHWAY 11 NORTHWEST OF GIRVIN. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Aug 12, 5:28 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 528 PM CDT FRI AUG 12 2005 TXZ068-122330- CRANE- 528 PM CDT FRI AUG 12 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN CRANE COUNTY. A SEVERE THUNDERSTORM LOCATED 5 MILES WEST OF GIRVIN...IN FAR NORTH CENTRAL PECOS COUNTY...WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WINDS ACROSS SOUTHEASTERN CRANE COUNTY. THIS SEVERE STORM MAY THREATEN AREAS NEAR CORDONA LAKE BY 6 PM CDT. PEOPLE IN SOUTHEASTERN CRANE COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Aug 12, 6:00 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 600 PM CDT FRI AUG 12 2005 TXZ068-122330- CRANE- 600 PM CDT FRI AUG 12 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN CRANE COUNTY. STRONG THUNDERSTORMS OVER CRANE COUNTY ARE LIKELY GENERATING WINDS UP TO 50 MPH. THESE WINDS WILL AFFECT THE CITY OF CRANE BY 615 PM CDT.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 5:24 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 51 min |
| Aug 12, 6:15 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 60 min |
| Aug 12, 6:59 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.